Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 1, NWS Amarillo, TX

November 14, 200520 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Nov 14, 2005, 4:19 AM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Nov 14, 2005, 10:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2005, 4:19 AM CST (10:19 UTC)
In effect from
Nov 14, 2005, 10:00 PM CST
Expired
Nov 15, 2005, 4:00 PM CST
In force
18 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2005-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2005-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2629 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 141019
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
419 AM CST MON NOV 14 2005

...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST
TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.AN AREA OF LOW PRESSURE WILL DEVELOP IN THE CENTRAL PLAINS AND MOVE
EAST THIS EVENING ALLOWING A COLD CANADIAN HIGH PRESSURE SYSTEM TO
MOVE INTO THE AREA TONIGHT INTO TUESDAY. THE FRONT WILL ENTER THE
OKLAHOMA PANHANDLE SHORTLY BEFORE MIDNIGHT AND WILL MOVE SOUTH ACROSS
THE TEXAS PANHANDLE EARLY TUESDAY MORNING BRINGING MUCH COLDER
TEMPERATURES. PRESSURES BEHIND THE FRONT WILL RISE SHARPLY CAUSING
NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.
CONDITIONS WILL IMPROVE BY TUESDAY EVENING.

OKZ001>003-TXZ001>020-141830-
/O.NEW.KAMA.WI.Y.0001.051115T0400Z-051115T2200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
419 AM CST MON NOV 14 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM CST
TUESDAY. 

NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS
TO NEAR 50 MPH TONIGHT INTO TUESDAY ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY
TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN
WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
6 follow-up statements
000 
WWUS74 KAMA 141813
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1213 PM CST MON NOV 14 2005

...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST
TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.A STRONG COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY BEFORE
MIDNIGHT AND WILL SWEEP SOUTH ACROSS ALL OF THE TEXAS PANHANDLE
BEFORE SUNRISE TUESDAY MORNING...BRINGING MUCH COLDER TEMPERATURES TO
THE AREA. PRESSURES BEHIND THE FRONT WILL RISE SHARPLY...CAUSING
NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH.
CONDITIONS WILL IMPROVE BY TUESDAY EVENING.

OKZ001>003-TXZ001>020-150215-
/O.CON.KAMA.WI.Y.0001.051115T0400Z-051115T2200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1213 PM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM CST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
CST TUESDAY. 

NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO NEAR 50 MPH TONIGHT INTO TUESDAY ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
000 
WWUS74 KAMA 150216
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CST MON NOV 14 2005

...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST
TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.A STRONG COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY
BEFORE MIDNIGHT AND WILL SWEEP SOUTH ACROSS ALL OF THE TEXAS
PANHANDLE BEFORE SUNRISE TUESDAY MORNING...BRINGING MUCH COLDER
TEMPERATURES TO THE AREA. PRESSURES BEHIND THE FRONT WILL RISE
SHARPLY...CAUSING NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH. CONDITIONS WILL IMPROVE BY TUESDAY EVENING.

OKZ001>003-TXZ001>020-151030-
/O.CON.KAMA.WI.Y.0001.051115T0400Z-051115T2200Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
816 PM CST MON NOV 14 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST TUESDAY...

NORTH WINDS BEHIND A COLD FRONT WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH TONIGHT INTO TUESDAY ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES. THEREFORE...THE NATIONAL WEATHER SERVICE IN
AMARILLO HAS CONTINUED THE WIND ADVISORY FOR TONIGHT AND TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

SCHNEIDER/BROST
000 
WWUS74 KAMA 150903
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
303 AM CST TUE NOV 15 2005

...STRONG WINDS ARE EXPECTED FROM 10 PM THIS EVENING TO 4 PM CST
TUESDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.A STRONG COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE SHORTLY
BEFORE MIDNIGHT AND WILL SWEEP SOUTH ACROSS ALL OF THE TEXAS
PANHANDLE BEFORE SUNRISE TUESDAY MORNING...BRINGING MUCH COLDER
TEMPERATURES TO THE AREA. PRESSURES BEHIND THE FRONT WILL RISE
SHARPLY...CAUSING NORTH WINDS TO INCREASE TO 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH. CONDITIONS WILL IMPROVE BY TUESDAY EVENING.

OKZ003-TXZ004-005-009-010-014-015-019-020-151715-
/O.UPG.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/
/O.NEW.KAMA.HW.W.0001.051115T1000Z-051115T2200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
303 AM CST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE
SYSTEM WILL CAUSE EXTREMELY STRONG WINDS THROUGHOUT THE MORNING
HOURS...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS THE EASTERN
OKLAHOMA AND TEXAS PANHANDLES. SUCH WINDS CAN MAKE DRIVING EXTREMELY
DIFFICULT...AND CAN BE ESPECIALLY DANGEROUS TO HIGH PROFILE VEHICLES.
MOTORISTS ON INTERSTATE 40 AND OTHER EAST/WEST ORIENTED ROADS SHOULD
BE PARTICULARLY CAUTIOUS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-151715-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
303 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH PRESSURE
SYSTEM WILL RESULT IN STRONG GUSTY WINDS ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH THE DAY TODAY. A WIND ADVISORY MEANS
THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$

KRAMAR/NUNEZ
000 
WWUS74 KAMA 150949
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
349 AM CST TUE NOV 15 2005

...STRONG WINDS ARE EXPECTED THROUGH 4 PM CST TUESDAY ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES...

.A TIGHT PRESSURE GRADIENT AND STRONG LOWLEVEL WINDS WILL CONTINUE
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY ON
TUESDAY...ASSOCIATED WITH A STRONG SURFACE RIDGE. NORTH WINDS ARE
EXPECTED TO CONTINUE SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO NEAR 50
MPH ACROSS THE WESTERN HALF OF THE PANHANDLES...WHILE SUSTAINED WINDS
OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE
EASTERN HALF OF THE PANHANDLES. CONDITIONS WILL IMPROVE BY TUESDAY
EVENING.

OKZ003-TXZ004-005-009-010-014-015-019-020-151800-
/O.CON.KAMA.HW.W.0001.051115T1000Z-051115T2200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
349 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH
PRESSURE SYSTEM WILL CAUSE EXTREMELY STRONG WINDS THROUGHOUT THE
MORNING HOURS...WITH GUSTS AS HIGH AS 60 MPH POSSIBLE ACROSS THE
EASTERN OKLAHOMA AND TEXAS PANHANDLES. SUCH WINDS CAN MAKE
DRIVING EXTREMELY DIFFICULT...AND CAN BE ESPECIALLY DANGEROUS TO
HIGH PROFILE VEHICLES. MOTORISTS ON INTERSTATE 40 AND OTHER
EAST/WEST ORIENTED ROADS SHOULD BE PARTICULARLY CAUTIOUS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-151800-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
349 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH
PRESSURE SYSTEM WILL RESULT IN STRONG GUSTY WINDS ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY TODAY. A WIND
ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
000 
WWUS74 KAMA 151752
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1152 AM CST TUE NOV 15 2005

...STRONG WINDS ARE EXPECTED THROUGH 4 PM CST TODAY ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES...

.A TIGHT PRESSURE GRADIENT AND STRONG LOW LEVEL WINDS WILL
CONTINUE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY
TODAY...ASSOCIATED WITH A STRONG SURFACE HIGH PRESSURE RIDGE. NORTH
WINDS ARE EXPECTED TO CONTINUE SUSTAINED AT 25 TO 35 MPH WITH GUSTS
TO NEAR 50 MPH ACROSS THE WESTERN TWO-THIRDS OF THE PANHANDLES...WHILE
SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE
ACROSS THE EASTERN ONE-THIRD OF THE PANHANDLES. CONDITIONS WILL
IMPROVE BY THIS EVENING.

OKZ003-TXZ004-005-009-010-014-015-019-020-152200-
/O.CON.KAMA.HW.W.0001.000000T0000Z-051115T2200Z/
BEAVER-OCHILTREE-LIPSCOMB-ROBERTS-HEMPHILL-GRAY-WHEELER-DONLEY-
COLLINGSWORTH-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT...MIAMI...CANADIAN...PAMPA...SHAMROCK...
WHEELER...CLARENDON...WELLINGTON
1152 AM CST TUE NOV 15 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON. 

A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH
PRESSURE SYSTEM WILL CAUSE EXTREMELY STRONG WINDS TODAY...WITH GUSTS
AS HIGH AS 60 MPH POSSIBLE ACROSS THE EASTERN OKLAHOMA AND TEXAS
PANHANDLES. SUCH WINDS CAN MAKE DRIVING EXTREMELY DIFFICULT...AND CAN
BE ESPECIALLY DANGEROUS TO HIGH PROFILE VEHICLES. MOTORISTS ON
INTERSTATE 40 AND OTHER EAST TO WEST ORIENTED ROADS SHOULD BE
PARTICULARLY CAUTIOUS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

OKZ001-002-TXZ001>003-006>008-011>013-016>018-152200-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-051115T2200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER...VEGA...AMARILLO...PANHANDLE...WHITE DEER...HEREFORD...
CANYON...CLAUDE
1152 AM CST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. 

A STRONG PRESSURE GRADIENT ASSOCIATED WITH A SURFACE HIGH
PRESSURE SYSTEM WILL RESULT IN STRONG GUSTY WINDS ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES THROUGH THE DAY TODAY. A WIND
ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF
LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
000 
WWUS74 KAMA 312205
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
405 PM CST SAT DEC 31 2005

...ANOTHER WINDY DAY EXPECTED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES ON NEW YEARS DAY...

.A VIGOROUS LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL AND
SOUTHERN PLAINS ON NEW YEARS DAY...RESULTING IN A TIGHT PRESSURE
GRADIENT OVER MOST OF THE TEXAS AND OKLAHOMA PANHANDLES. THIS TIGHT
PRESSURE GRADIENT WILL CAUSE STRONG AND GUSTY WINDS ON NEW YEARS DAY.

OKZ001>003-TXZ001>020-010615-
/O.NEW.KAMA.WI.Y.0001.060101T1200Z-060102T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
405 PM CST SAT DEC 31 2005

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO BETWEEN 45 AND
50 MPH ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS
PANHANDLE ON NEW YEARS MORNING...AND WILL CONTINUE INTO THE AFTERNOON
HOURS BEFORE DIMINISHING TOWARDS SUNSET. THESE STRONG WINDS MAY ALSO
RESULT IN AREAS OF BLOWING DUST ALONG WITH SHARPLY REDUCED
VISIBILITIES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS. STRONG AND GUSTY WINDS CAN TOPPLE
TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES.

$$
 
ANDRADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:31 PM CST, 13 hours 48 minutes earlier.

Area forecast discussion, Nov 13, 2:31 PM CST, 13 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
231 PM CST SUN NOV 13 2005

.DISCUSSION...
SURFACE HIGH NEAR GLD WILL MOVE SOUTH INTO THE PANHANDLES BRIEFLY
TONIGHT. THEN LEE-SIDE TROUGH WILL SET UP AGAIN AS STRONG UPPER JET
MOVES ONSHORE ACROSS THE PACIFIC NORTHWEST HELPING TO LOWER HEIGHTS
OVER THE NORTHERN ROCKIES. FEEL THAT TEMPERATURES WILL STILL HAVE A
CHANCE TO BOTTOM OUT DESPITE THE QUICK TURN AROUND OF THE WINDS TO
SOUTHWEST EARLY MONDAY MORNING. LEE-SIDE TROUGH WILL DEEPEN ON
MONDAY AS UPPER HEIGHTS CONTINUE TO LOWER OVER THE ROCKIES. THIS
WILL PROBABLY PUSH OUR WINDS INTO THE BREEZY RANGE...ESPECIALLY
ACROSS THE SOUTHERN CWA. QUALITY LOW LEVEL MOISTURE IS NOT EXPECTED
TO RETURN MONDAY...SO THE FIRE DANGER WILL ONCE AGAIN BE ELEVATED.
WILL NOT HOIST A FIRE WEATHER WATCH RIGHT NOW AS THE PERIOD OF
STRONGEST WINDS MAY BE TOO BRIEF.

SPEAKING OF STRONG UPPER JET...THIS JET IS EXPECTED TO NOSE
SOUTHEASTWARD THROUGH COLORADO BY MONDAY EVENING. THIS JET THEN
HELPS TO CARVE OUT A TROUGH ACROSS THE CENTRAL U.S.  THE PANHANDLES
WILL BE ON THE SUBSIDENCE SIDE OF THE UPPER JET AND THE ASSOCIATED
TROUGH. THIS SPELLS WINDY CONDITIONS FOR THE CWA...ESPECIALLY
NORTH. THOUGHT ABOUT ISSUING A HIGH WIND WATCH FOR MONDAY NIGHT
AND TUESDAY FOR THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS
PANHANDLE. BUT IT LOOKS LIKE A MARGINAL EVENT RIGHT NOW. WILL LET
LATER SHIFTS LOOK AT THE NEWER DATA AND THEY CAN BETTER PINPOINT THE
STRONGEST WINDS. THERE COULD BE SOME CLOUDS IN THE OKLAHOMA
PANHANDLE INITIALLY RIGHT BEHIND THE FRONT MONDAY NIGHT...BUT WE
THINK THAT THEY WILL BE BRIEF...SO WILL CONTINUE WITH PARTLY
CLOUDY. WE COULD EVEN ARGUE FOR A FEW FLURRIES IN WESTERN CIMARRON
COUNTY WHERE UPSLOPE FLOW AND CAA WILL BE MAXIMIZED ALONG THE BLACK
MESA...BUT THIS IS SUCH AN OUTSIDE CHANCE...WILL NOT MENTION IT
NOW.

ONCE AGAIN...WE HAVE KEPT TEMPERATURES ON THE COOL SIDE OF MODEL
GUIDANCE THROUGH THE REST OF THE WEEK INTO NEXT WEEKEND AS
NORTHWEST FLOW CONTINUES. THERE IS SOME DISAGREEMENT WITH THE
MODELS ON JUST WHERE THE CENTER OF THE UPPER HIGH WILL SET UP...SO
WILL HAVE TO WATCH THESE DEVELOPMENTS TO SEE IF WE NEED TO WARM
TEMPERATURES A LITTLE. OTHERWISE...NO REAL CHANCE OF PRECIPITATION
UNDER THIS NORTHWEST FLOW THROUGH NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                32  73  34  45 /   0   0   0   0
BEAVER OK                  31  74  29  44 /   0   0   0   0
BOISE CITY OK              29  72  29  41 /   0   0   0   0
BORGER TX                  35  74  36  48 /   0   0   0   0
BOYS RANCH TX              33  74  35  48 /   0   0   0   0
CANYON TX                  31  76  34  46 /   0   0   0   0
CLARENDON TX               35  73  39  49 /   0   0   0   0
DALHART TX                 29  73  32  44 /   0   0   0   0
GUYMON OK                  31  75  29  43 /   0   0   0   0
HEREFORD TX                31  75  33  48 /   0   0   0   0
LIPSCOMB TX                32  74  36  46 /   0   0   0   0
PAMPA TX                   35  73  38  47 /   0   0   0   0
SHAMROCK TX                35  75  42  50 /   0   0   0   0
WELLINGTON TX              36  75  43  51 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

17/15
Hazardous weather outlook, Nov 13, 1:00 PM CST, 15 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST SUN NOV 13 2005

OKZ001>003-TXZ001>020-141200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST SUN NOV 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

CONDITIONS ON MONDAY MAY RESULT IN AN ELEVATED FIRE DANGER WITH LOW
RELATIVE HUMIDITIES...WARM TEMPERATURES...AND GUSTY WINDS EXPECTED.
AFTER A COLD FRONTAL PASSAGE ON MONDAY NIGHT...VERY WINDY
CONDITIONS WILL DEVELOP WITH THE ENTRANCE OF A STRONG HIGH PRESSURE
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JORDAN

Nearby

Wind Advisories in Texas, 2005Wind Advisories in Oklahoma, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.